Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Many thanks
Nov 13, 2001

Thanks for your reply re; confused. This year I was diagnosed HIV and suspected pml, Viral load undetectable, cd4 139 from 9. Current meds Lamivudene, sustiver, zerit 40 mg. Starting to get high cholestral, pains and some bearable numbness in hand and feet, also put on weight around stomach, want to change Zerit as side effects may not be suitable for me at the moment, this is my first combination so I guess I can change, any suggestions what to. Also my doctors are considering IL-2 to boost my CD4, I am game if it helps, woul it help ? any advice would be appreciated.

Response from Dr. Young

Thanks for your comments.

My first suggestion is to make sure that the numbness in the hands and feet is really neuropathy (though it usually is..); accepting this, then the options could include: dose reducing the stavudine (Zerit, d4T) to 30 mg bid or witch to another nucleoside (usually we switch from stavudine to zidovudine (ZDV, AZT)). This switch often helps with neuropathy; though it is important to know that the neuropathy can also be caused by HIV itself.

As for IL-2, I usually reserve this for patients who have not had improvements in their CD4 cell counts; this is because the treatment is side-effect prone, injectable and it is not fully clear if the improvment in numberical CD4 cell counts result in meaningful improvement in CD4 (or immune) function.

Hope this is helpful, good luck. BY



Previous
wait or go for it????
Next
LONGEST.....

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement